MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 00785701420 lot# 66187586 femoral stem cemented 12/14 neck taper - extended (5mm).Neck offset size 14 135 mm stem length.Cat# 00-7858-024-57 lot# 65651094 vh prox cntrlzr sleeve 14 ext.Cat# 00785901200 lot# 66111200 distal centralizer 12 mm o.D.Cat# 11-165232 lot# 503000 ringloc bi-polar 28x54mm.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip hemi arthroplasty.Subsequently, the patient was converted to total hip arthroplasty approximately 2 months later due to dislocation.During the revision it was noted that the patient most likely dislocated many weeks prior to the revision.All implants were replaced without complications.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04): head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was implanted with a hemi-hip.The patient suffered from a dislocation and was converted to a tha.The stem and head were easily removed, the bipolar hip was posterior/superior dislocated.All products were explanted and replaced with zb products.No problem was found with the head in relation to the dislocation.The provided medical records indicate the head and bipolar did not disassociate, so the bipolar assembly dislocated from the native acetabulum.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +0 MM NECK LENGTH
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19990664
Report Number0002648920-2024-00257
Device Sequence Number8585906
Product Code LPH
UDI-Device Identifier00889024498785
UDI-Public(01)00889024498785(17)340320(10)66526197
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number802202802
Device Lot Number66526197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight72 KG